MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number ZFEN-P-2-34-107-R
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation could not be performed as the device or photographic evidence of the device was not returned for evaluation.Review of the device history record found the work order for lot ac1182260 appeared complete and the quality control inspection was verified to ensure that the device passed inspection.There were no non-conformances raised or temporary deviations in place at the time of manufacture.Review of specifications found that upon reviewing the photos taken of the complaint device during manufacture, it appears that the device was manufactured as per the device order form signed by the physician.However, the loading process occurred after the photos were taken.There are a number of processes and checks in place to ensure that the grafts are loaded in the correct orientation within the delivery system.Review of the instructions for use (ifu) supplied with the device for general information found it to contain appropriate warnings, precautions, and instructions to the user, including: 4.3 implant procedure ¿ fluoroscopy should be used during introduction and deployment to confirm proper operation of the delivery system components, proper placement of the graft, and desired procedural outcome ¿ to avoid any twist in the endovascular graft, during any rotation of the delivery system, be careful to rotate all of the components of the system together (from outer sheath to inner cannula).5.Adverse events potential adverse events that may occur and/or require intervention include, but are not limited to: ¿ surgical conversion to open repair 10.2 'inspection prior to use' "inspect the device and packaging to verify that no damage has occurred as a result of shipping.Do not use this device if damage has occurred or if the sterilization barrier has been damaged or broken.If damage has occurred, do not use the product and return to your cook representative or your nearest cook office.Prior to use, verify correct devices (quantity and size) have been supplied for the patient by matching the device to the order prescribed by the physician for that particular patient".11.4.5 'proximal body placement' "4.Before insertion, position proximal body delivery system on patient¿s abdomen under fluoroscopy to assist with orientation and positioning.Rotate to a position where the anterior markers are situated in the most anterior (12:00 o¿clock) position.The sidearm of the hemostatic valve may serve as an external reference to the fenestration(s) and/or scallop(s), anterior and posterior markers and body side markers".Caution: maintain wire guide position during delivery system insertions.Caution: to avoid any twist in the endovascular graft, during any rotation of the delivery system, be careful to rotate all of the components of the system together (from outer sheath to inner cannula).There is no evidence to suggest that the user did not follow the instructions for use.A corrective and preventative action (capa) was initiated due to a number of complaints being received for grafts twisted/bunched within the sheath which were identified to be prior to the implant procedure.Images and evaluation of product has identified infolding of the grafts within the sheath, which is most likely occurring during the loading process.Based on the images and evaluation of returned product from previous cases, it has been found that the grafts are likely not being symmetrically compressed, which would not meet manufacturing procedures.These devices are customised to a patient¿s anatomy and are used immediately and not sitting in a warehouse or on a shelf.As per the risk evaluation review, the risk is outweighed by the benefits associated with the use of these devices, and that with the internal actions, manufacture can continue while the capa progresses.Further assessment of risk was determined through a health risk assessment.Although a definitive root cause could not be determined from the investigation; possible cause(s) are: - pin vice undone during loading - graft bunched during loading - graft inadequately compressed during loading an internal action has been taken to address the issue.After considering this event the risk associated with the use of this device is still deemed adequate.Should additional information be received at any time in the future, an additional report may be submitted.
 
Event or Problem Description
Anterior/posterior markers were not appropriately aligned, ended up deploying the graft more than 30 degrees off: the device was inspected prior to use in order to ensure no damage had occurred.The problem was identified when placing the graft on the patient's abdomen prior to insertion: the anterior/posterior markers were not appropriately aligned within the graft.The markers were off; causing the graft orientation during unsheathing to be off.The markers, when forming the cross, ended up deploying the graft more than 30 degrees off.This was remedied by focusing on where fenestration alignment should be.The procedure was successfully completed with the device in question.No intervention was required.

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane 4113
AU  4113
Manufacturer (Section G)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane 4113
AU   4113
Manufacturer Contact
tia gibb
95 brandl street
eight mile plains
brisbane 4113
AU   4113
MDR Report Key22208510
Report Number9680654-2025-00028
Device Sequence Number6764784
Product Code MIH
UDI-Device Identifier10827002325453
UDI-Public(01)10827002325453(17)280409(10)AC1182260
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZFEN-P-2-34-107-R
Device Lot NumberAC1182260
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/20/2025
Initial Report FDA Received Date06/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
CAPA-00080
Patient Sequence Number1
Patient SexMale